| Catalog Number |
CS-15802-E |
| Medical Device Problem Code |
Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that: (1) the anesthesiology department reported that when the doctor implanted the cvc, swg hard to advance.(2) change a new set and no patient harm." the returned device was kinked.Additional information mentioned that it may have been kinked with resistance during the procedure so complaint was changed to reportable.
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for analysis.The photos show a guide wire within its advancer and an arrow raulerson syringe (ars) within a clear bag.No damage could be confirmed on the guide wire based on the customer provided photos.The customer returned one guide wire in its advancer and an ars for analysis.Signs of use were observed on the returned components.Visual analysis revealed a slight curve throughout the guide wire body resulting in the distal j-bend of the guide wire to appear straightened out.The distal j-bend appeared misshapen but was intact.Microscopic examination confirmed the damage in the guide wire.Both welds were present and were observed to be full and spherical.No obvious defects or anomalies were observed with the ars.The overall length of the guide wire measured 602 mm which is within the specification limits of 596-604 mm per the guide wire product drawing.The outer diameter measured 0.794 mm which is within the specification limits of 0.788-0.826 mm per the guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through the returned ars and a lab inventory 18ga introducer.The guide wire passed through both components with little to no resistance.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire kinked during use was confirmed through examination of the returned sample.Visual analysis revealed a slight curve throughout the guide wire body resulting in the distal j-bend of the guide wire to appear straightened out.No obvious defect or anomalies were observed on the returned ars.The returned guide wire met all relevant dimensional/functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description